MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SYNTHES SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727945
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not returned for evaluation.
 
Event or Problem Description
Revision surgery.Two loose expedium 7mm poly screw in l5 were replaced thrue a viper cfx 9x45mm screw.For both screws the 9mm viper tab was used the full length of the screw.But afterwards both screws got stuck in the pedicle when the 4-fold thread of the screws was turned into the bone.No way for screwing or unscrewing.The surgeon had to remove pedicle-bone until the 4-fold thread was free und the screws could be unscrewed.Both 9x45 cfx screws were not usable after removal.Afterwards 8mm cfx screws were used.

Brand Name
VIPER
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7036493
Report Number1526439-2017-10990
Device Sequence Number16430259
Product Code MNI
UDI-Device Identifier10705034282893
UDI-Public(01)10705034282893
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186727945
Device Catalogue Number186727945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;